MAUDE Adverse Event Report: STRYKER INSTRUMENTS BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER INSTRUMENTS BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 2008
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Stryker 2108 series sagittal blade tines (where it connects to handle, not patient saw end) broke off into the sterile field.Required a lot of time to identify where the metal fragment was from and after x-ray confirmation, the incision of arthroplasty had to be reopened to retrieve the fragment.Not only is this dangerous to the patient but arthroplasty implants are already very susceptible to infection and closure should be quick to reduce the risk.Much time was spent on locating and thankfully the patient was not hurt but had longer anesthesia time as a result.

Brand Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS
MDR Report Key18641012
Report NumberMW5151039
Device Sequence Number8264041
Product Code GFA
UDI-Device Identifier04546540042415
UDI-Public(01)04546540042415(17)281101(10)23318017
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2008
Device Lot Number23318017
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite